# SDR CHQA200900247

- Difficulty date: November 21, 2009
- Submitted: November 30, 2009
- Operation: Air carrier
- Aircraft: N258JQ
- Make and model: Emb EMB-145LR
- Aircraft serial: 145768
- Aircraft time: 15,606 hours, 13,468 cycles
- Engine: Allsn AE3007A
- Engine time: 18,429 hours, 15,777 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Heat Exchanger
- Part number: 8166302
- Part serial: 9911026
- Condition: Contaminated
- Location: Nr 2 Pack
- Part time: 16,739 hours, 15,848 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, CREW REPORTED A LAVATORY SMOKE WARNING AND A MILD ODOR WITH NO VISIBLE SMOKE.  ACFT RETURNED TO FIELD & LANDED WITHOUT INCIDENT.  MX TROUBLESHOT FAULT TO THE NR 2 BLEED SYSTEM.  BOTH PRECOOLERS HAD BEEN CHANGED THE NIGHT BEFORE FOR SCHEDULED MX & NR 2 PRECOOLER REPLACED AGAIN.  FAULT RETURNED THE NEXT DAY & WAS TROUBLESHOT TO THE NR 2 PACK.  MAINTENANCE FOUND THE RIGHT-HAND PACK DUCT OVERTEMP SENSOR SHEARED OFF.  THE OVERTEMP SENSOR WAS REPLACED AND THE DEFERRAL CLEARED.  THE NR 2 PACK WAS AGAIN WRITTEN UP FOR ODOR AND WAS DEFERRED.  THE NR 2 PACK IS CURRENTLY ON MEL AND THE FINAL CORRECTIVE ACTION WILL BE SUBMITTED AS A SUPPLEMENT TO THIS REPORT. WHILE TROUBLESHOOTING THE DEFERRAL ON PACK NR 2, MAINTENANCE FOUND FOD IN THE DUAL HEAT EXCHANGER FOR PACK NR 2 TO BE THE SOURCE OF THE ODOR.  THE DUAL HEAT EXCHANGER WAS REPLACED WITH NO FURTHER DEFECTS NOTED.
